What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 31, 9:07 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 31, 9:07 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1007 PM EDT Tue Jul 31 2018
.SYNOPSIS...
A frontal boundary will be slow to lift north of the local area
through tonight. A stagnant weather pattern in place much of
this week will result in continued unsettled conditions.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 1000 PM EDT Tuesday...
Frontal boundary has re-oriented SW-NE this evening from the SW
Piedmont counties to the MD Ern Shore. Occasional showers/tstms
stream newd along the boundary producing moderate to heavy rain.
Highest PoPs (40-70%) will cover inland areas, 15-30% near the
coast through 00-06Z/01. Locally heavy rain and possible low-
lying and poor drainage flooding threats. Convection wanes (by)
early overnight hours...w/ SCT-BKN ST and possible patchy FG
(mainly Piedmont) once again after midnight. Lows in the l-m70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 245 PM EDT Tuesday...
A continuation of the wet and unsettled weather pattern is
expected Wed-Thu as the overall weather pattern across the
CONUS/wrn Atlantic remains stagnant. The Midwest trough aloft
will make little progress east thanks to the Bermuda high
remaining locked in place offshore. This will keep moist SSW
flow in place locally with bouts of SHRAs/tstms likely through
the work week...esp during the afternoons/evenings. The axis of
highest PoPs should stay more wwd (and away from the coast) from
Wed through Thu as the center of the Bermuda high does edge
onto the mid-Atlantic coast. By Fri...trough aloft begins to
split...w/ the nrn portion moving ENE toward the NE CONUS while
the srn portion remains behind over the lower/mid MS Valley.
Thus...expecting moisture axis to shift E on Fri returning
higher PoPs to all of the local area (by the end of the day).
Through the period...there will be the potential for localized
flooding of low lying/poor drainage areas each day and will
continue to highlight this potential in the HWO.
Otherwise...partly sunny E w/ PoPs 20-40% E and remaining mostly
cloudy w/ PoPs 40-60% W Wed-Fri...w/ highs mainly in the m80s
Wed-Thu...l80s W and m80s E Fri. Lows mainly in the l-m70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 330 PM EDT Tuesday...
The mid-upper level trough that has kept us in a relatively wet
pattern for the past several days will break down heading into the
weekend. High pressure will force its way westward from the Atlantic
and transition us to a more recognizable summertime pattern.
Afternoon/early evening showers and thunderstorms are possible,
ranging from 20-50% chc Sat-Tue, with generally lower rain chances
Monday and Tuesday afternoon. The highest of PoPs into early next
week will linger across NC and SE VA. Not everyone will experience
rain Sat-Tue, but those that do can expect a moderate downpour or
two.
Temperatures will gradually warm several degrees into early next
week. During the day, we will reach the upper 80s to lower 90s and
lows will bottom out in the low to mid 70s.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
As of 750 PM EDT Tuesday...
Primarily VFR conditions as of 00z with scattered showers and
isolated tstms mainly from the Piedmont through central VA to
the Nrn Neck and ern MD. Through 06z, most of the showers and
embedded tstms are expected to generally be N and NW of RIC and
SBY, with a 50% chc at RIC, and 30% chc at SBY. The probability
for showers/tstms is lower to the SE, with a 20-30% chc at
PHF/ORF and <15% at ECG. The stubborn frontal boundary is
lifting N of the TAF sites, so the potential for fog is much
less tonight in S flow. IFR stratus is possible from about
09-14z at RIC/SBY, MVFR at PHF/ORF, and VFR at ECG with only
sct clouds ~1.5-2.5kft Wednesday morning. The chc of
showers/tstms will return Wednesday aftn, with a 30-50% chc
inland W of the Bay, and 20-30% closer to the coast. A SSW wind
will increase to 8-12kt, with gusts to 20kt possible.
Remaining unsettled Thursday through Sunday with the potential
of (mainly diurnal) showers/tstms.
&&
.MARINE...
As of 330 PM EDT Tuesday...
All headlines remain as planned with this forecast package.
Headlines go into effect tonight as a frontal boundary slides
north of the area, and southerly flow increases over the
area...winds up to 15-25 kt over the Bay/Lwr James/coastal
waters with 4-6 ft seas over coastal waters. Conditions expected
to stay sub-criteria over the other waters. The SCA continues
into Wed aftn and night over coastal waters where the
confidence is higher that SCA conditions last through the end of
the 3rd period. There is a chance that the SCA may need to be
extended through Wed evening over the Bay. Models show some
slight weakening of the winds Thu and Fri, though it will still
be somewhat elevated with gusts to 20 kt and seas of 3-4 ft.
Will maintain moderate risk for rip currents across southern beaches
Wed, with a high risk for rip currents over northern beaches
with nearshore seas approaching 4 ft in tandem with SE swell.
&&
.HYDROLOGY...
As of 1000 PM EDT Tuesday...
A flood warning is in effect for the Cashie River at Windsor.
The river is forecast to crest at 9.2ft Wednesday morning
remaining in minor flood. An areal flood warning is in effect
for Fluvanna and western Louisa counties due to heavy rain along
their borders with Albemarle county.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EDT Wednesday for ANZ630>632-
634.
Small Craft Advisory until 6 AM EDT Wednesday for ANZ638.
Small Craft Advisory until 6 AM EDT Thursday for ANZ650-652-
654.
&&
SYNOPSIS...JDM
NEAR TERM...AJZ/ALB
SHORT TERM...ALB/JDM
LONG TERM...BMS
AVIATION...AJZ
MARINE...MAS
HYDROLOGY...AKQHazardous weather outlook, Jul 31, 2:24 PM EST, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wakefield VA
324 PM EDT Tue Jul 31 2018
MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-011930-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
324 PM EDT Tue Jul 31 2018
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Showers and scattered thunderstorms are expected this evening, with
localized heavy rain and flooding possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
An unsettled weather pattern will continue much of this week.
Showers and scattered thunderstorms will be likely, with localized
heavy rain and flooding possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-VAZ098-011930-
Eastern Currituck-Virginia Beach-
324 PM EDT Tue Jul 31 2018
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Scattered showers and thunderstorms are expected this evening, with
localized heavy rain and flooding possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
An unsettled weather pattern will continue much of this week.
Isolated to scattered showers and thunderstorms are expected, with
localized heavy rain and flooding possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-100-011930-
Maryland Beaches-Accomack-Northampton-
324 PM EDT Tue Jul 31 2018
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Isolated to scattered showers and thunderstorms are expected this
evening, with localized heavy rain and flooding possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
An unsettled weather pattern will continue much of this week. Isolated
to scattered thunderstorms are expected, especially in the afternoon
and evening. Localized heavy rain and flooding possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 31, 7:01 PM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
801 PM EDT TUE JUL 31 2018
MDZ021-010045-
Dorchester-
801 PM EDT TUE JUL 31 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN DORCHESTER
COUNTY...
At 800 PM EDT, a thunderstorm with heavy rain was located near
Hurlock, moving northeast at 15 mph.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Hurlock, Secretary, Vienna, East New Market, Galestown, Brookview,
Eldorado and Linkwood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3870 7580 3868 7580 3869 7576 3864 7571
3856 7570 3854 7573 3854 7575 3851 7577
3849 7582 3847 7582 3846 7589 3860 7599
3863 7598 3865 7596 3867 7595 3869 7590
3870 7590
TIME...MOT...LOC 0000Z 203DEG 11KT 3859 7582
BUTNERSpecial weather statement, Jul 31, 7:52 PM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
852 PM EDT TUE JUL 31 2018
NCZ012-VAZ087-092-010130-
Northampton-Southampton-Greensville-
852 PM EDT TUE JUL 31 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL
NORTHAMPTON...SOUTHEASTERN GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON
COUNTIES...
At 852 PM EDT, a thunderstorm with heavy rain was located near
Garysburg, moving northeast at 25 mph.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Boykins, Seaboard, Jackson, Branchville, Mud Castle, Bryants Corner,
Boones Crossroads, Pleasant Grove, Margarettsville, Gumberry, Little
Texas, Galatia and Falsons Old Tavern.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3631 7757 3633 7758 3635 7758 3638 7755
3640 7755 3642 7756 3665 7741 3656 7718
3631 7743 3632 7744 3632 7749 3631 7750
3630 7755
TIME...MOT...LOC 0052Z 212DEG 20KT 3640 7748
BUTNERSpecial weather statement, Jul 31, 8:27 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
927 PM EDT TUE JUL 31 2018
VAZ065-079-010215-
Mecklenburg-Brunswick-
927 PM EDT TUE JUL 31 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
MECKLENBURG AND SOUTHWESTERN BRUNSWICK COUNTIES...
At 927 PM EDT, a thunderstorm with heavy rain was located over
Norlina, or near Warrenton, moving northeast at 25 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
South Hill, Brodnax, Brunswick, La Crosse, Ebony, Beechwood, Bracey,
Bowens Corner, White Plains, Palmer Springs and Lake Gaston.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3678 7813 3666 7783 3655 7795 3654 7824
3655 7828
TIME...MOT...LOC 0127Z 212DEG 20KT 3643 7821
BUTNERSpecial weather statement, Jul 31, 9:12 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1012 PM EDT TUE JUL 31 2018
VAZ065-079-010300-
Mecklenburg-Brunswick-
1012 PM EDT TUE JUL 31 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
MECKLENBURG AND CENTRAL BRUNSWICK COUNTIES...
At 1012 PM EDT, a thunderstorm with heavy rain was located near
Ebony, or near Brodnax, moving northeast at 20 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Lawrenceville, Brodnax, Brunswick, La Crosse, Alberta, Ebony,
Cochran, Dolphin, Bowens Corner, White Plains, Meredithville,
Edgerton, Prices Mill and Lake Gaston.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3693 7792 3680 7766 3679 7766 3654 7794
3654 7805 3664 7812
TIME...MOT...LOC 0212Z 214DEG 18KT 3665 7798
BUTNERSpecial weather statement, Jul 31, 9:54 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1054 PM EDT TUE JUL 31 2018
NCZ012>014-030-VAZ079-080-087-088-092-096-010345-
Hertford-Northampton-Bertie-Gates-Dinwiddie-Southampton-Sussex-
Suffolk-Brunswick-Greensville-
1054 PM EDT TUE JUL 31 2018
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
BERTIE...NORTHAMPTON...HERTFORD...NORTHWESTERN GATES...GREENSVILLE...
SOUTHAMPTON...CENTRAL SUSSEX...SOUTHEASTERN DINWIDDIE AND EASTERN
BRUNSWICK COUNTIES...THE CITY OF FRANKLIN...THE CITY OF EMPORIA AND
THE CITY OF SUFFOLK...
At 1053 PM EDT, showers with heavy rain were located along a line
extending from 7 miles south of McKenney to 6 miles east of Green
Plain to near Murfreesboro. Movement was northeast at 20 mph.
Rainfall amounts of up to 1 inch are possible with these showers.
Locations impacted include...
Dinwiddie, Roanoke Rapids, Franklin, Emporia, Ahoskie, Murfreesboro,
Lawrenceville, Courtland, Garysburg, Rich Square, Aulander, Boykins,
McKenney, Dahlia, Purdy, Chowan University, Brunswick, Gates, Sussex
and Gaston.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3614 7726 3622 7739 3624 7738 3632 7744
3631 7751 3635 7758 3638 7755 3641 7755
3648 7765 3648 7777 3657 7794 3714 7766
3702 7740 3699 7740 3701 7737 3688 7709
3673 7691 3665 7691 3668 7685 3651 7666
TIME...MOT...LOC 0253Z 222DEG 21KT 3688 7774 3670 7734 3641 7702
05Special weather statement, Jul 31, 10:06 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1106 PM EDT TUE JUL 31 2018
VAZ064-075-076-517-519-521-010330-
Western King and Queen-Western King
William-Richmond-Westmoreland-Western Essex-Caroline-
1106 PM EDT TUE JUL 31 2018
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN KING
AND QUEEN...NORTHWESTERN RICHMOND...EASTERN CAROLINE...
WESTMORELAND...NORTHWESTERN KING WILLIAM AND NORTHWESTERN ESSEX
COUNTIES...
At 1106 PM EDT, showers with heavy rain were located along a line
extending from near Saint Clements Bay to near Leedstown to 6 miles
northwest of Newtown. Movement was north at 20 mph.
Locations impacted include...
Colonial Beach, Bowling Green, Montross, Champlain, Port Royal,
Beulahville, Newtown, Newland, Coles Point, Hague, Loretto,
Leedstown, Mangohick, Fort A.p. Hill, Beazley, Currioman Landing,
Hustle, Potomac Beach, Elevon and Supply.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3821 7695 3818 7688 3815 7661 3811 7660
3808 7654 3793 7695 3779 7728 3821 7738
3825 7723 3823 7725 3819 7725 3820 7722
3817 7718 3817 7715 3815 7712 3816 7709
3814 7707 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 0306Z 201DEG 19KT 3818 7676 3808 7701 3796 7723
05